Arkansas, 2025

Funnel Cloud and Strong Wind in Arkansas, April 25, 2025

April 25, 2025 · NWS MEG · 2 events in 1 county or zone

Remnant energy from a decayed MCV combined with diurnally driven instability sparked a bit of convection across northeast Arkansas in the late afternoon. A developing thunderstorm northeast of Blytheville became aligned with a small area of spin near the surface causing a landspout.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Remnant energy from a decayed MCV combined with diurnally driven instability sparked a bit of convection across northeast Arkansas in the late afternoon. A developing thunderstorm northeast of Blytheville became aligned with a small area of spin near the surface causing a landspout.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 25, 1:44 PM CST, 2 hours 17 minutes earlier. Its key messages:

  • Updated at 244 PM CDT Fri Apr 25 2025
  • Isolated showers and thunderstorms will continue Saturday afternoon, along with slightly above normal temperatures. A passing upper level disturbance will bring increased rain chances on Sunday. A few strong storms will be possible, though no organized severe weather is expected over the Midsouth this weekend.
  • Temperatures will warm into the 80s Monday and Tuesday, in advance of a midweek cold frontal passage and increased thunderstorms chances.
  • Minor flooding will continue along the Mississippi and Saint Francis Rivers through the weekend, with river levels continuing to slowly fall.
Area forecast discussion, Apr 25, 1:44 PM CST, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
244 PM CDT Fri Apr 25 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 244 PM CDT Fri Apr 25 2025

- Isolated showers and thunderstorms will continue Saturday
  afternoon, along with slightly above normal temperatures. A
  passing upper level disturbance will bring increased rain
  chances on Sunday. A few strong storms will be possible, though
  no organized severe weather is expected over the Midsouth this
  weekend.

- Temperatures will warm into the 80s Monday and Tuesday, in
  advance of a midweek cold frontal passage and increased
  thunderstorms chances.

- Minor flooding will continue along the Mississippi and Saint
  Francis Rivers through the weekend, with river levels continuing
  to slowly fall.

&&

.DISCUSSION...
(This evening through next Thursday)
Issued at 244 PM CDT Fri Apr 25 2025

A relatively quiet mid-spring pattern will prevail over the
Midsouth through the weekend.

Scattered showers and isolated thunderstorms have developed this
afternoon, aided by MLCAPE around 1000 J/kg in advance of a
shortwave trough lifting through central MO. Convection over the
Midsouth should end this evening, as the trough axis exits and the
boundary layer stabilizes.

A weak cold front will bring slightly drier air to the Midsouth
on Saturday. This will limit rain chances, especially north of
I-40. Rain chances will increase Saturday night and early Sunday,
as a southern plains MCS tracks eastward along a relatively flat
thickness ridge into the Midsouth. This MCS should decay Sunday
morning, but may aid in the development of scattered showers and
thunderstorms Sunday afternoon.

The ridge will amplify considerably on Monday, in response to
steep upstream height falls over the Rockies. By Monday afternoon,
a northern branch component of a the western U.S. trough will
eject into the upper Midwest, while a less progressive southern
branch low digs into the desert Southwest. From Monday night
through midday Wednesday, the main storm track will extend from
the southern plains to the mid-MS River Valley. Across the
Midsouth, instability and deep layer sheer will be sufficient to
support scattered showers and thunderstorms, mainly in daytime.
Showers and thunderstorms should be most numerous north of I-40.

12Z global model consensus depicts the southern branch low ejecting
into the Central Plains and mid-MS River valley Wednesday night.
In this scenario, peak thunderstorm chances for the Midsouth would
occur Wednesday night into Thursday, aided by diffluent flow
aloft and PWAT values around 1.75 inches.

PWB

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Fri Apr 25 2025

Lingering showers at TUP will continue to push out of the
airspace over the next few hours. Further west, additional TS
development is anticipated this afternoon. 1215 PM radar imagery
already depicts this trend with increasing coverage expected
through sunset. Due to higher confidence regarding TS near TAF
sites, opted to cover this activity with TEMPO groups. Tonight, a
slow moving front will impact the Mid-South. As this boundary
meanders south, fog will develop over portions of West TN and
north MS. By mid-morning, degraded vsbys should end and CIGs will
return to VFR.

ANS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...PWB
AVIATION...ANS

In the hours before

Special weather statement, Apr 25, 3:42 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
442 PM CDT Fri Apr 25 2025

MSZ012-252215-
Panola MS-
442 PM CDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PANOLA COUNTY THROUGH
515 PM CDT...

At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Grove, or 9 miles south of Senatobia, moving east at 5 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pleasant Grove, Sardis, Batesville, Horatio, McGhee, John W Kyle
State Park, Como, and Ballentine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3440 9015 3455 9010 3453 8976 3427 8985
TIME...MOT...LOC 2142Z 285DEG 6KT 3448 9004

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AEH

The radar

The Memphis radar (KNQA), 70 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud, 1 strong wind. Local standard time, as filed.

Funnel Cloud, Mississippi

When
April 25, 4:01 PM CST to 4:03 PM CST
Where
Mississippi County, 0.42 mi WSW of Number Nine
Reported by
Broadcast Media
Coordinates
35.977, -89.826

A brief landspout formed in an open field northeast of Blytheville. No damage was observed.

Strong Wind, Mississippi

When
April 25, 4:01 PM CST to 4:03 PM CST
Where
Mississippi forecast zone
Measured
43 kt (49 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.764, -90.054 (the zone’s center; the record gives no point)

A brief landspout formed in an open field northeast of Blytheville. No damage was observed.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254233, 1266777.